Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2018, 7:46 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2018, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 26, 2018, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:49 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 3:49 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 349 PM EDT Thu Jul 26 2018 .SYNOPSIS... A cold front will move southeast across the Great Lakes and Ohio Valley this afternoon and evening, with a round of showers and thunderstorms expected to occur along it. High pressure will build into the region for the weekend with cooler and dry conditions expected. The threat for storms will occur on Tuesday as an upper level system strengthens over the Midwest. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Wind gusts this afternoon are not as strong or as prevalent as expected. This should also help limit the amount of energy and moisture available for the expected thunderstorm activity this evening. Line of storms remains northwest of the CWA and will take its time pushing through the CWA. Front and line of storms should reach the I-71 corridor between 8 and 11pm, with very little consensus found on the models other than later timing appears to be the better course of action. Lows will drop to around 60 in the northwest as the colder and drier air pushes in behind the front, upper 60s in the southeast where the front may hang tough until just before daybreak. Severe threat with damaging winds and some hail remains a possibility this evening with longer-lived storms expected given a higher probability of tilted and rotating updrafts. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... A few lingering showers /sans thunder/ may prevail for a few hours in the morning over southeastern CWA but the bulk of the daylight hours will be dry. The cold air being funnelled in behind the front will create a pleasant day with readings within a 2-3 degrees of 80. Clearing skies overnight and an influx of drier air will help lows to drop into the upper 50s, around 60 over Kentucky and the lower Scioto Valley. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The long term period will begin with unseasonably mild temperatures during the day on Saturday as weak surface high pressure briefly builds into the region. Aloft, a very weak disturbance will propagate through the midlevel flow, providing perhaps some dense cirrus during the late afternoon and evening hours. Cannot completely rule out a stray shower in the extreme north/northwest part of the ILN FA, but lack of focused surface forcing or convergence as well as ample dry air in the midlevels will likely limit potential coverage to very isolated at best. Therefore, have not added to the fcst at this time. As expected, the GFS solution with the late weekend system has trended to become more in line with what the ECMWF has been showing for several runs now -- a more suppressed solution initially before a stalling system begins to strengthen across western portions of the Tennessee Valley as it progresses northeast through the Ohio Valley by midweek next week. What all of this essentially means is that PoPs have been decreased across the board in the Sunday into Monday time frame (although not eliminated altogether), with best pcpn chances moved more into the Monday night into Tuesday night time frame as the aforementioned system tracks through the area. The strengthening/digging of the upper level system next Monday into Tuesday will induce surface cyclogenesis somewhere in the vicinity of the mid-Mississippi Valley before said low tracks northeast into the region by early Wednesday. This forecast solution would have several implications for the sensible weather in the local area, most notably a potential for more widespread showers and thunderstorms Tuesday into early Wednesday (due to increased dynamics and forcing). This specific solution -- a closed low this far south with unseasonably strong wind profiles -- is not particularly common this time of the year in the local area. As such, limited PoPs to just likely and thunder to just chance for now until the specifics come into better focus in the coming days. Slightly below normal temperatures are expected through most, if not all, of the long term period. Persistent troughing in the region will keep the heat away from the local area through at least the middle of next week. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Outside of the scattered to possibly isolated nature of the thunderstorms that are expected to cross the region this late day and early evening, conditions will remain VFR for all of the TAF sites in the next 24-30 hours. A cold front will see southwest winds gusting to 20kt ahead of it today, and then as winds shift more westerly in the post- frontal environment, they will die back down to under 10kt, and go more light/variable late tonight as high pressure rapidly builds in. OUTLOOK...Thunderstorms possible overnight Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...KC AVIATION...Franks
Hazardous weather outlook, Jul 26, 3:58 AM EDT, 15 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 358 AM EDT Thu Jul 26 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-270800- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 358 AM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will be possible along and ahead of a cold front this afternoon and this evening. A few strong to severe storms may occur. The primary severe weather threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-270800- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 358 AM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 26, 6:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL LAKEVIEW 40.49N 83.93W
07/26/2018 E0.75 INCH LOGAN OH PUBLIC
SIZE ESTIMATED FROM VIDEO POSTED ON TWITTER.
&&
JEGLocal storm report, Jul 26, 6:56 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL KENTON 40.64N 83.61W
07/26/2018 M1.00 INCH HARDIN OH PUBLIC
SCATTERED PEA TO NICKEL SIZED HAIL. ISOLATED QUARTER SIZE
HAIL ALSO OCCURRED.
&&
ANOVAKSpecial weather statement, Jul 26, 7:08 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 PM EDT THU JUL 26 2018
OHZ026-035-043-044-262345-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
708 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN...NORTHEASTERN AUGLAIZE AND SOUTHWESTERN HARDIN
COUNTIES UNTIL 745 PM EDT...
At 707 PM EDT, radar indicated a strong thunderstorm near Jackson
Center, moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Jackson Center, Russells Point, Botkins, Lakeview, Alger,
Waynesfield, Belle Center, Chippewa Park, Roundhead, Uniopolis,
Fryburg, Montra, Jumbo, St. Johns, New Hampshire, Bloom Center and
State Route 195 at State Route 235.
This includes I-75 in Ohio between mile markers 103 and 109.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4074 8387 4051 8368 4035 8410 4050 8423
4065 8401 4065 8388 4073 8388
TIME...MOT...LOC 2307Z 237DEG 22KT 4047 8409
SitesSpecial weather statement, Jul 26, 7:27 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
727 PM EDT THU JUL 26 2018
OHZ026-035-270000-
Auglaize OH-Hardin OH-
727 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AUGLAIZE AND HARDIN
COUNTIES UNTIL 800 PM EDT...
At 727 PM EDT, radar indicated a strong thunderstorm near Alger,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Roundhead, Mcguffey, Walton,
Hepburn, Mentzer and State Route 195 at State Route 235.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4074 8349 4070 8350 4070 8347 4063 8343
4053 8384 4053 8388 4054 8388 4054 8389
4064 8395 4065 8388 4074 8388 4082 8370
4082 8355
TIME...MOT...LOC 2327Z 245DEG 22KT 4064 8385
SitesSpecial weather statement, Jul 26, 7:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 PM EDT THU JUL 26 2018
OHZ042-270000-
Darke OH-
734 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DARKE COUNTY UNTIL 800
PM EDT...
At 733 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Union City, moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Greenville, Versailles, Bradford, Union City, Ansonia, Webster, Wayne
Lakes, Gettysburg, North Star, Rossburg, Palestine, Union Corners,
Darke County Airport, Sharpeye, Brock, State Route 47 at US Route
127, Sharps Crossing, Horatio and Pikeville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4033 8455 4013 8443 4007 8443 4001 8481
4021 8481
TIME...MOT...LOC 2333Z 245DEG 22KT 4009 8481
SitesSpecial weather statement, Jul 26, 7:37 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
737 PM EDT THU JUL 26 2018
INZ066-073-074-270000-
Franklin IN-Ripley IN-Dearborn IN-
737 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...NORTHERN
RIPLEY AND NORTHWESTERN DEARBORN COUNTIES UNTIL 800 PM EDT...
At 737 PM EDT, radar indicated a strong thunderstorm near Batesville,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Nickel size hail...
Locations impacted include...
Batesville, Brookville, Oldenburg, Lake Santee, Sunman, St. Leon,
Interstate 74 at State Route 101, Peppertown, Lawrenceville, Saint
Peter and New Alsace.
This includes I-74 in Indiana between mile markers 145 and 161.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3940 8530 3943 8500 3916 8500
3920 8543
TIME...MOT...LOC 2337Z 269DEG 20KT 3930 8534
SitesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:11 PM EDT | Special Weather Statement | ILN | Hardin | 34 min |
| Jul 26, 6:37 PM EDT | Special Weather Statement | ILN | Hardin | 23 min |
| Jul 26, 7:08 PM EDT | Special Weather Statement | ILN | Auglaize | 37 min |
| Jul 26, 7:27 PM EDT | Special Weather Statement | ILN | Hardin | 33 min |
| Jul 26, 7:34 PM EDT | Special Weather Statement | ILN | Darke | 26 min |
| Jul 26, 7:37 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.